CSN Login
Members Online: 1

You are here

Biopsy..

denistd's picture
denistd
Posts: 596
Joined: Apr 2009

Have my first annual biopsy this Friday, not looking forward to it but know it has to be done, just had a psa done and it was 2.5. I was on Avodart until a few weeks ago so that is why the psa is low, it normalyy is around the 5 mark. Had to stop taking it as I had a severe reaction to it, still has not gone away but is getting better.

VascodaGama's picture
VascodaGama
Posts: 3033
Joined: Nov 2010

You are right. Avodart (5-alpha-reductase inhibitor) causes the PSA to halve its value. Oncologists by norm double the numbers when using the PSA as a marker when judging progress in Avodart patients.
This drug prevents the conversion of testosterone to dihydrotestosterone (DHT), a 10 fold powerful androgen in the body. DHT is to a certain extent the cause of benign prostatic hyperplasia which is thought to be present in your case. Hyperplasia could be the “chunk” of the PSA circulating in your body.

Hope the procedure goes smooth and without complications.

Your story is here; http://csn.cancer.org/node/260151

 

VG

Subscribe to Comments for "Biopsy.."